Alert archive / Wisconsin / Small Craft Advisories in 2020

Small Craft Advisory 3, NWS Green Bay, WI

January 6, 2020

NWS Green Bay, WI issued this small craft advisory at Jan 6, 2020, 3:30 PM CST. It took effect at Jan 7, 2020, 12:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2020, 3:30 PM CST (21:30 UTC)
In effect from
Jan 7, 2020, 12:00 PM CST
Expired
Jan 8, 2020, 9:00 AM CST
In force
21 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

859 
WHUS73 KGRB 062130
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
330 PM CST Mon Jan 6 2020

LMZ521-522-541>543-070530-
/O.NEW.KGRB.SC.Y.0003.200107T1800Z-200108T1000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
330 PM CST Mon Jan 6 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TUESDAY TO 4 AM CST
WEDNESDAY...

* WHAT...West to northwest winds 15 to 25 kt with gusts up to 30 
  kt expected. Waves of 2 to 4 ft...locally higher around Death's 
  Door and toward the open waters of Lake Michigan.

* WHERE...Green Bay south of line from Cedar River to Rock Island  
  Passage, and Lake Michigan from Rock Island Passage to 
  Sheboygan.

* WHEN...From noon Tuesday to 4 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch
6 follow-up statements
353 
WHUS73 KGRB 070318
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
918 PM CST Mon Jan 6 2020

LMZ521-522-541>543-071130-
/O.CON.KGRB.SC.Y.0003.200107T1800Z-200108T1000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
918 PM CST Mon Jan 6 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO
4 AM CST WEDNESDAY...

* WHAT...West to northwest winds 15 to 25 kt with gusts up to
  around 30 kt expected. Waves of 2 to 4 ft...locally higher 
  around Death's Door and toward the open waters of Lake Michigan.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage, and Lake Michigan from Rock Island Passage to 
  Sheboygan.

* WHEN...From noon Tuesday to 4 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch
797 
WHUS73 KGRB 070908
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
308 AM CST Tue Jan 7 2020

LMZ521-522-541>543-071715-
/O.EXT.KGRB.SC.Y.0003.200107T1800Z-200108T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
308 AM CST Tue Jan 7 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 AM CST
WEDNESDAY...

* WHAT...West to northwest winds 15 to 25 kt with gusts up to 
  around 30 kt expected. Waves of 2 to 4 ft...locally higher 
  around Death's Door and toward the open waters of Lake 
  Michigan.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage, and Lake Michigan from Rock Island Passage to 
  Sheboygan.

* WHEN...From noon today to 6 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
643 
WHUS73 KGRB 071606
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1006 AM CST Tue Jan 7 2020

LMZ521-522-541>543-080015-
/O.CON.KGRB.SC.Y.0003.200107T1800Z-200108T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1006 AM CST Tue Jan 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WHAT...West to northwest winds 15 to 25 kt with gusts up to 
  around 30 kt expected. Waves of 2 to 4 ft...locally higher 
  around Death's Door and toward the open waters of Lake 
  Michigan.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage, and Lake Michigan from Rock Island Passage to 
  Sheboygan.

* WHEN...From noon today to 6 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
727 
WHUS73 KGRB 072047
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
247 PM CST Tue Jan 7 2020

LMZ521-522-541>543-080500-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-200108T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
247 PM CST Tue Jan 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WHAT...West to northwest winds 15 to 25 kt with gusts to around
  30 kt expected. Waves of 2 to 4 ft...locally higher around 
  Death's Door and toward the open waters of Lake Michigan.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage, and Lake Michigan from Rock Island Passage to 
  Sheboygan.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Eckberg
787 
WHUS73 KGRB 080301
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
901 PM CST Tue Jan 7 2020

LMZ521-522-541>543-081115-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-200108T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
901 PM CST Tue Jan 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WHAT...West to northwest winds 15 to 25 kts with gusts to around
  30 kts, gradually diminishing late tonight. Waves 2 to 4 ft, 
  locally higher around Death's Door and toward the open waters of
  Lake Michigan.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage, and Lake Michigan from Rock Island Passage to 
  Sheboygan.

* WHEN...Until 6 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Eckberg
974 
WHUS73 KGRB 080940
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
340 AM CST Wed Jan 8 2020

LMZ521-522-541>543-081500-
/O.EXT.KGRB.SC.Y.0003.000000T0000Z-200108T1500Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
340 AM CST Wed Jan 8 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...West to northwest winds 15 to 25 kts with gusts to around
  30 kts, gradually diminishing this morning. Waves 2 to 4 ft, 
  locally higher around Death's Door and toward the open waters of
  Lake Michigan.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage, and Lake Michigan from Rock Island Passage to 
  Sheboygan.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 2:17 PM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Jan 6, 2:17 PM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
217 PM CST Mon Jan 6 2020

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Tuesday
Issued at 217 PM CST Mon Jan 6 2020

Overall, generally quiet weather in the near term, with a chance
of light snow showers and flurries tomorrow.

Satellite imagery at 20Z showed clear skies across most of the
forecast area, with some scattered high clouds starting to move
into central Wisconsin. Westerly winds were still a little breezy,
gusting up to 20 mph at times.

Clouds currently over southern Minnesota and Iowa will spread
into Wisconsin this evening, with skies remaining mostly cloudy
overnight. Additionally, a weak surface low currently in central
Manitoba will move north of the Great Lakes Tuesday morning. Some
weak lift, provided a mid-level shortwave, may produce light
snow showers or flurries across central and north- east Tuesday
morning. However, with better forcing well north of WI and
limited moisture, little to no accumulation is expected. Current
forecast only paints one-tenth inch of snow across central
Wisconsin, and a couple tenths in northern Vilas County. Most
likely timing for snow showers/flurries is from 9Z to 14Z. Can't
rule out a few flurries during the afternoon, but most should stay
confined to far northern Wisconsin. Probably most noticeable
tomorrow will be westerly wind gusts during the late morning and
afternoon.

The above normal temp trend continues, lows tonight will range
from the upper teens in the typical cool spots across northern
Wisconsin, to the upper 20s in the Fox Valley and lake shore.
Highs Tuesday range from the lower 20s in north- central WI to the
lower 30s in the Fox Valley.

.LONG TERM...Tuesday Night Through Monday
Issued at 217 PM CST Mon Jan 6 2020

The extended period begins out rather cold, as an arctic airmass
pushes in across the western Great Lakes region. Lows Tuesday
night are expected to plummet into the single digits below zero
across north-central and much of central Wisconsin, with single
digits above zero across east-central Wisconsin. Cold weather will
continue on Wednesday as highs only get to around 10 degrees
across north-central Wisconsin, with around 20 degrees across
east-central Wisconsin.

A low pressure system will approach the region Wednesday night,
bringing warmer air and a chance for precipitation across north-
central Wisconsin with isentropic lift. Moisture will be fairly
limited, making ice crystals a premium, therefore some freezing
liquid precipitation is expected to mix in with the snow at times.

The main system tracks through during the day on Thursday. However
the same problems still exist with precipitation type given the
dry air aloft. This system looks to produce a mix of freezing rain
and snow before warmer air turns the mix over to mainly rain
across much of the area during the afternoon hours as temperatures
soar into the 30s and lower 40s. Model solutions are still all
over the place with some models like the GFS giving the area 0.25
to 0.5 inch QPF amounts while other models like the Canadian
giving the region very low QPF amounts. Given the uncertainty and
lack of moisture will keep POP values rather low. The positive
with the timing of this system, during the daytime hours, is that
road surfaces may be warm enough to help mitigate some of the
effects of any freezing precipitation while the sun is up.

Precipitation will change over to snow as the system pulls away
Thursday night and colder air advects in from the west. Despite
cooler air advecting in, temperatures will still be well above
normal for this time of year.

Several low pressure systems could affect the region during the
weekend as two low pressure systems track close to the region
Friday night and again Saturday night into Sunday. The models had
previously kept these systems well to the southeast, however
recent trends are a bit further northwest which would impact east-
central Wisconsin. Given the model trends have been back and forth
with these systems confidence in this particular solution is not
high, however it bears watching.

Another weaker low pressure system is then forecast to track
through the western Great Lakes region next Monday, however the
impact from this system appears minimal at this point.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1133 AM CST Mon Jan 6 2020

VFR flight conditions are expected through the rest of the
afternoon and evening. West winds will be marginally gusty at
times through the TAF period, and LLWS will also be a concern
this evening and overnight. Clouds return and cigs lower tonight
as a weak system impacts Wisconsin. This system could bring light
snow showers or flurries to the area; however, forecast models
keep trending downward in the snow potential. Therefore, limited
-SHSN to only a couple hours at each TAF site.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KLJ
LONG TERM......Kurimski
AVIATION.......KLJ
Hazardous weather outlook, Jan 6, 2:20 PM CST, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
220 PM CST Mon Jan 6 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
220 PM CST Mon Jan 6 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This Afternoon and Tonight

Light snow showers could create slippery spots on roads late
tonight into early Tuesday across northern Wisconsin.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A low pressure system could bring snow and a wintry mix Wednesday
night through Thursday night. The best chance for snow will be
across north-central Wisconsin, with a wintry mix across central
and northeast Wisconsin, and mainly rain across east-central
Wisconsin in the afternoon. Snowfall amounts are still uncertain
at this time.

Additional low pressure systems could impact the region during the
weekend, especially east-central Wisconsin. However the exact
track, impacts, and snowfall amounts from these systems are still
uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed this afternoon or tonight.

LMZ521-522-541>543-072030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
220 PM CST Mon Jan 6 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

KLJ/Kurimski

Nearby

Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.